MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM DRILL BIT/QC/125MM; INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM DRILL BIT/QC/125MM; INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH
Model Number 310.21
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Patent identifier: (b)(6).Event year is reported as 2021; however exact date of event is unknown.Additional product code: hsz gfa gff.Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the patient will undergo removal of a broken titanium cannulated proximal femoral nailing system (tfna) near the insertion point of the tfna screw and that the patient had a non-union.It was originally implanted on (b)(6) 2021.There was patient consequence reported.Concomitant devices reported: unknown tfna helical blade (part # unknown, lot # unknown, quantity 1), tfna end cap (part # unknown, lot # unknown, quantity 1), unknown nail distal locking screws (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.This report is for one (1) tfna fenestrated screw 105mm.This is report 3 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9 - date device returned to manufacturer.H6 - codes updated to imdrf codes.Visual inspection: the 2.0mm drill bit/qc/125mm (part #: 310.21, lot #:299p457) was received at us cq.Upon visual inspection, the tip of device was broken.The broken fragment was not returned.No other defect was observed.Dimensional inspection: drawing: se_056293 rev q.Specified dimensions: shaft diameter = 2 mm +0.00/-0.03 mm.Measured dimensions: shaft diameter = 1.98 mm, conforming.Result: conforming measurement device: caliper ca122p.Document/specification review: se_056293 rev q (current and manufactured) was reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the distal tip was observed to be broken.Although no definitive root-cause can be determined based on the provided information, it is likely the device encountered unintended forces such as high stress during use.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - mceruti elmira 27-oct-2021.Part number: 310.21-us.Lot number: 299p457.Part manufacture date: 26-jul-2021.Manufacturing location: elmira.Part expiration date: n/a.Nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.0mm drill bit/qc/125mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device history review - this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM DRILL BIT/QC/125MM
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC-POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY 14845
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12715444
Report Number2939274-2021-06375
Device Sequence Number4560808
Product Code HWE
UDI-Device Identifier10886982186188
UDI-Public(01)10886982186188
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.21
Device Catalogue Number310.21
Device Lot Number299P457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12/130 DEG TI CANN TFNA 400/RIGHT-SILE; UNK - END CAPS: TFNA; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: NAIL DISTAL LOCKING; UNK - SCREWS: NAIL DISTAL LOCKING
Patient SexFemale